MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This is one of two medwatch reports being submitted as two separate device events occurred.Reference mdr #'s 1820334-2017-00618 and 1820334-2017-00595 for both reports.The same patient is involved both events.
 
Event or Problem Description
Customer reported that a turbo-ject® double lumen power-injectable peripherally inserted central catheter (picc) line was implanted on an unspecified date for treatment of leukemia.The hub of the picc line reportedly separated / cracked on or about (b)(6)2017.The patient was returned to the hospital and the device was completely explanted and exchanged with a new device.The conditions and handling circumstances of the device at the time of the event are not known.The device is not available for examination.No further event or patient information was provided.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, specifications, instructions for use (ifu) and trends was conducted during the investigation a physical investigation has not been performed as the device was not returned.The turbo-ject® double lumen power-injectable picc is shipped with instructions for use which clearly state the proper warnings, precautions, and instructions for use with each device; specifically; ¿select puncture site and length of catheter needed by assessing patient anatomy and condition.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.The following variables must also be considered in selecting appropriate catheter and length; patient history, patient age and size, access site available, unusual anatomical variables and proposed use and duration of treatment¿.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the provided information, no product returned, and the investigation, a definitive root cause cannot be established or reported at this time we will notify the appropriate personnel and continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6450117
Report Number1820334-2017-00595
Device Sequence Number874408
Product Code LJS
UDI-Device Identifier00827002345140
UDI-Public(01)00827002345140(17)181109(10)7426624
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-NT-1111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date10/12/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 DA